Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 473, NWS Memphis, TN

November 3, 2012DeSoto County, Marshall County, Mississippi; Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Nov 3, 2012, 5:42 PM CDT for DeSoto County, Marshall County, Mississippi; Shelby County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 3, 2012, 5:42 PM CDT (22:42 UTC)
Expired
Nov 3, 2012, 6:30 PM CDT
In force
48 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties DeSoto County, MS, Marshall County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 31 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WUUS54 KMEG 032242
SVRMEG
MSC033-093-TNC157-032330-
/O.NEW.KMEG.SV.W.0473.121103T2242Z-121103T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT SAT NOV 3 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 630 PM CDT

* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR T O FULLER
  STATE PARK...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SOUTHAVEN...COLLIERVILLE...GERMANTOWN...MIDTOWN MEMPHIS AND T O
  FULLER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3512 9012 3512 9008 3515 9006 3512 8964
      3494 8964 3498 9016
TIME...MOT...LOC 2243Z 274DEG 27KT 3506 9007

$$
1 follow-up statement
616 
WWUS54 KMEG 032314
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
614 PM CDT SAT NOV 3 2012

MSC033-093-TNC157-032330-
/O.CON.KMEG.SV.W.0473.000000T0000Z-121103T2330Z/
MARSHALL MS-DESOTO MS-SHELBY TN-
614 PM CDT SAT NOV 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN SHELBY...NORTHEASTERN DESOTO AND NORTHWESTERN MARSHALL
COUNTIES...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GERMANTOWN...MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHAVEN...
COLLIERVILLE...GERMANTOWN...CAPLEVILLE...PARKWAY VILLAGE...LAKE
VIEW...PLUM POINT AND HANDY CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3506 9013 3507 9004 3510 8988 3512 8964
      3494 8964 3498 9016
TIME...MOT...LOC 2315Z 274DEG 27KT 3504 8978

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 2:54 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Nov 3, 2:54 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT SAT NOV 3 2012

.DISCUSSION...19Z SURFACE ANALYSIS PLACES AN AREA OF LOW PRESSURE
ACROSS FAR NORTHWEST TENNESSEE AND WESTERN KENTUCKY WITH A
TRAILING COLD FRONT EXTENDING BACK INTO NORTHEAST ARKANSAS. AS OF
2 PM CDT...MOSTLY SUNNY SKIES ARE PREVALENT WITH TEMPERATURES
RANGING FROM THE MIDDLE TO UPPER 70S BEHIND THE FRONT...AND UPPER
70S TO LOWER 80S ACROSS WEST TENNESSEE...NORTH MISSISSIPPI...AND
EAST ARKANSAS. SHOWER AND THUNDERSTORM CHANCES TONIGHT ALONG WITH
RAIN CHANCES MONDAY AND MONDAY NIGHT ARE THE MAIN FORECAST
CHALLENGES IN THIS AFTERNOON/S FORECAST.

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...SHORT TERM MODELS
REMAIN IN GOOD AGREEMENT WITH A WEAK COLD FRONT PASSING THROUGH
THE MID SOUTH TONIGHT. AS OF EARLY THIS AFTERNOON...A FEW
ISOLATED RAIN SHOWERS HAVE DEVELOPED NEAR THE MISSISSIPPI RIVER
ACROSS NORTHWEST TENNESSEE. BASED ON LATEST SHORT TERM
TRENDS...THINK OVERALL COVERAGE OF CONVECTIVE ACTIVITY WILL BE
PREDOMINANTLY ISOLATED AT BEST WITH THE BEST CHANCE OF SHOWERS AND
THUNDERSTORMS OCCURRING MAINLY ACROSS NORTH MISSISSIPPI THIS
EVENING. THE POTENTIAL FOR STRONG THUNDERSTORMS IS EXPECTED TO
REMAIN TOO LOW TO JUSTIFY MENTION AT THIS TIME...AND WILL REMOVE
MENTION FROM THE HAZARDOUS WEATHER OUTLOOK. A RIDGE OF HIGH
PRESSURE WILL BUILD BACK INTO THE MID SOUTH BEHIND THE COLD
FRONT...BRINGING RAIN FREE WEATHER AND COOLER TEMPERATURES WITH
HIGHS IN THE UPPER 50S NORTH TO THE LOWER 60S SOUTH ON SUNDAY.

WRF/GFS/ECMWF MODELS INDICATE AN OPEN WAVE LOW WILL DEVELOP IN THE
BASE OF AN UPPER LEVEL TROUGH AS IT ROTATES THROUGH THE LOWER
MISSISSIPPI VALLEY MONDAY AND MONDAY NIGHT. THIS WILL RESULT IN
A CHANCE FOR RAIN SHOWERS TO DEVELOP ACROSS MOST OF THE MID SOUTH
DURING THIS TIME PERIOD. RAINFALL AMOUNTS WITH THIS SYSTEM WILL BE
LIGHT WITH PERHAPS UP TO ONE TENTH OF AN INCH OF RAIN POSSIBLE IN
SPOTS.

.LONG TERM...(TUESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG RANGE
MODELS CONTINUE TO INDICATE THE UPPER LEVEL TROUGH/OPEN WAVE LOW
EJECTING OUT OF THE LOWER MISSISSIPPI VALLEY ON TUESDAY AND
DEEPENING THROUGH THE PERIOD AS IT APPROACHES AND MOVES ALONG THE
EAST COAST. THIS WILL RESULT IN NORTHWEST FLOW ACROSS THE LOWER
MISSISSIPPI VALLEY FOR THE MIDDLE OF NEXT WEEK AND GRADUALLY
TRANSITIONING TO A BUILDING UPPER LEVEL RIDGE TOWARDS THE END OF
THE PERIOD. CONSEQUENTLY...ABOVE NORMAL TEMPERATURES ARE EXPECTED
TO RETURN BY NEXT WEEKEND.

CJC

&&

.AVIATION...
18Z TAFS

A SURFACE COLD FRONT EXTENDED ACROSS NORTHWEST AR THROUGH
SOUTHEAST MO AT 17Z. A POST FRONTAL VFR DECK AROUND FL050 WAS
NOTED OVER EASTERN MO...INTO SOUTHERN IL.

FRONT SHOULD PASS THROUGH MEM/MKL AROUND 00Z. MARGINAL INSTABILITY
WILL BE PRESENT FOR ISOLATED SHRA/TSRA ALONG AND JUST AHEAD OF THE
SOUTHWARD MOVING FRONT. HAVE CONTINUED THE BRIEF VCTS MENTION AT
MEM AND MKL FOR THE 18Z TAF. TUP WILL SEE LOW END SHRA CHANCES
TOWARD 02Z OR LATER...WITH ATMOSPHERIC INSTABILITY NOT LIKELY
SUFFICIENT FOR A VCTS INCLUSION AT THIS TIME.

NAM INDICATES A SLIGHT POTENTIAL FOR MVFR CIGS TOWARD SUNRISE
SUNDAY. HAVE KEPT MENTION TO SCT AT THIS TIME.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  48  61  42  59 /  40   0   0  30
MKL  43  58  37  57 /  30   0   0  30
JBR  42  58  38  56 /  10   0   0  40
TUP  49  64  40  62 /  40  20   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 3, 5:03 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT SAT NOV 3 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-042215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
503 PM CDT SAT NOV 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS
OF EASTERN ARKANSAS...SOUTHERN WEST TENNESSEE...AND FAR NORTHERN
MISSISSIPPI. THIS AREA INCLUDES THE MEMPHIS METROPOLITAN AREA. THE
PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL WITH A SECONDARY
THREAT FOR DAMAGING WINDS. THIS SEVERE WEATHER THREAT WILL
DIMINISH LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT HAIL OR STRONG
WINDS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE.

JLH

In the hours before

Special weather statement, Nov 3, 5:34 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT SAT NOV 3 2012

TNZ053>055-091-092-032315-
CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN-
534 PM CDT SAT NOV 3 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTH CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTHWEST OF SARDIS AT 535 PM CDT...
MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CHESTER...DECATUR...HARDIN...HENDERSON AND MCNAIRY COUNTIES
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES PINE LAKE.

&&

LAT...LON 3538 8799 3538 8801 3536 8800 3531 8801
      3529 8797 3520 8798 3530 8856 3550 8851
      3549 8798 3547 8800 3546 8803 3544 8804
      3541 8796
TIME...MOT...LOC 2235Z 274DEG 23KT 3539 8836
Local storm report, Nov 3, 5:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
535 PM CDT SAT NOV 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             BARTLETT                35.22N 89.84W
11/03/2012  E0.25 INCH       SHELBY             TN   BROADCAST MEDIA

            PUBLIC REPORT...VIA LOCAL MEDIA...OF QUARTER TO GOLFBALL
            SIZE HAIL IN BARTLETT.

&&

JLH
Local storm report, Nov 3, 5:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
537 PM CDT SAT NOV 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             5 E BARTLETT            35.21N 89.75W
11/03/2012  E0.25 INCH       SHELBY             TN   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED BY SPOTTER.

&&

AJC
Special weather statement, Nov 3, 5:40 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
540 PM CDT SAT NOV 3 2012

ARZ036-TNZ088-032330-
CRITTENDEN AR-SHELBY TN-
540 PM CDT SAT NOV 3 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...

  EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER T O FULLER STATE PARK AT 540 PM CDT...
MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
COLLIERVILLE...CORDOVA...GERMANTOWN...MIDTOWN MEMPHIS...T O FULLER
STATE PARK AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3516 9019 3522 8963 3500 8964 3499 9023
TIME...MOT...LOC 2240Z 273DEG 23KT 3508 9011
Local storm report, Nov 3, 5:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
541 PM CDT SAT NOV 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             WHEATLEY                34.92N 91.11W
11/03/2012  E0.50 INCH       ST. FRANCIS        AR   TRAINED SPOTTER

            DIME SIZED HAIL WAS REPORTED BY A SPOTTER IN WHEATLEY
            ARKANSAS.

0445 PM     HAIL             BEMIS                   35.58N 88.83W
11/03/2012  E0.50 INCH       MADISON            TN   CO-OP OBSERVER

            DIME SIZE HAIL HAS BEEN REPORTED IN BEMIS BY COOPERATIVE
            OBSERVER.

0448 PM     HAIL             WHEATLEY                34.92N 91.11W
11/03/2012  E0.88 INCH       ST. FRANCIS        AR   TRAINED SPOTTER

            NICKEL SIZE HAIL HAS BEEN REPORTED BY A SPOTTER IN
            WHEATLEY.

0448 PM     HAIL             WHEATLEY                34.92N 91.11W
11/03/2012  E0.50 INCH       ST. FRANCIS        AR   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED BY A SPOTTER IN WHEATLEY.

0455 PM     HAIL             RALEIGH                 35.21N 89.91W
11/03/2012  E0.50 INCH       SHELBY             TN   PUBLIC

            PEA TO DIME SIZE HAIL PERSISTED FOR ABOUT 10 MINUTES NEAR
            THE RALEIGH SPRINGS MALL.

0455 PM     HAIL             PALESTINE               34.97N 90.90W
11/03/2012  E0.88 INCH       ST. FRANCIS        AR   PUBLIC

            NICKEL SIZE HAIL REPORTED ALONG COUNTY ROAD AND ROUTE 107
            IN PALESTINE.

0503 PM     HAIL             WEST MEMPHIS            35.15N 90.18W
11/03/2012  E0.88 INCH       CRITTENDEN         AR   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED BY LAW ENFORCEMENT IN WEST
            MEMPHIS.

0509 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
11/03/2012  E0.50 INCH       SHELBY             TN   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL REPORTED ALONG BEALLE STREET IN
            DOWNTOWN MEMPHIS BY A SPOTTER. HAIL CURRENTLY COVERS THE
            GROUND.

0515 PM     HAIL             2 E BARTLETT            35.22N 89.80W
11/03/2012  E1.00 INCH       SHELBY             TN   PUBLIC

            QUARTER SIZE HAIL AND 50 MPH WINDS REPORTED BY THE PUBLIC
            AT STAGE AND APPLING ROADS IN BARTLETT.

0515 PM     HAIL             4 E BARTLETT            35.22N 89.76W
11/03/2012  E1.00 INCH       SHELBY             TN   TRAINED SPOTTER

            SPOTTER REPORTS QUARTER SIZE HAIL NEAR THE WOLFCHASE MALL
            IN BARTLETT.

0515 PM     HAIL             BARTLETT                35.22N 89.84W
11/03/2012  E0.25 INCH       SHELBY             TN   BROADCAST MEDIA

            PEA TO DIME SIZE HAIL REPORTED BY MEDIA AT YALE ROAD PARK
            IN BARTLETT.

0517 PM     HAIL             4 E BARTLETT            35.22N 89.76W
11/03/2012  E0.88 INCH       SHELBY             TN   PUBLIC

            NICKEL SIZE HAIL REPORTED BY THE PUBLIC IN THE VICINITY
            OF WOLFCHASE MALL IN BARTLETT.

0519 PM     HAIL             FORREST CITY            35.01N 90.79W
11/03/2012  E0.25 INCH       ST. FRANCIS        AR   LAW ENFORCEMENT

            PEA SIZE HAIL REPORTED BY LAW ENFORCEMENT IN FORREST CITY
            ARKANSAS.

0520 PM     HAIL             5 SE BARTLETT           35.16N 89.77W
11/03/2012  E0.25 INCH       SHELBY             TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS PENNY SIZE HAIL ONE MILE SE OF
            HOUSTON LEVEE AND HIGHWAY 64.

0523 PM     HAIL             BARTLETT                35.22N 89.84W
11/03/2012  E0.25 INCH       SHELBY             TN   BROADCAST MEDIA

            PUBLIC REPORT...VIA LOCAL MEDIA...OF QUARTER TO GOLFBALL
            SIZE HAIL AT INTERSECTION OF ELMORE PARK AND YALE ROADS
            IN BARTLETT.

0524 PM     HAIL             5 E BARTLETT            35.21N 89.75W
11/03/2012  E0.25 INCH       SHELBY             TN   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED BY SPOTTER.

0526 PM     HAIL             2 S ARLINGTON           35.25N 89.66W
11/03/2012  E0.25 INCH       SHELBY             TN   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS PEA SIZE HAIL 2 SOUTH OF ARLINGTON
            TENNESSEE.

0529 PM     HAIL             CORDOVA                 35.15N 89.78W
11/03/2012  E0.25 INCH       SHELBY             TN   BROADCAST MEDIA

            MEDIA REPORTS PEA SIZE HAIL IN CORDOVA.

&&

JLH
Special weather statement, Nov 3, 5:41 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
541 PM CDT SAT NOV 3 2012

ARZ048-049-032330-
LEE AR-ST. FRANCIS AR-
541 PM CDT SAT NOV 3 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...

  LEE COUNTY IN EASTERN ARKANSAS...
  EXTREME SOUTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER MORO AT 541 PM CDT...MOVING EAST AT 25
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
MARIANNA...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3490 9059 3467 9061 3467 9106 3473 9106
      3473 9110 3474 9111 3486 9111 3487 9112
      3490 9113 3491 9115
TIME...MOT...LOC 2241Z 277DEG 22KT 3482 9095

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 5:27 PM CDTSpecial Weather StatementMEGTunica48 min
Nov 3, 6:09 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica32 min
Nov 3, 6:24 PM CDTSpecial Weather StatementMEGTunica51 min
Nov 3, 6:31 PM CDTSpecial Weather StatementMEGMarshall44 min
Nov 3, 6:41 PM CDTSpecial Weather StatementMEGDeSoto34 min
Nov 3, 6:45 PM CDTSpecial Weather StatementMEGBenton45 min
Nov 3, 3:40 PM CDTSpecial Weather StatementMEGHaywood35 min
Nov 3, 3:54 PM CDTSevere Thunderstorm WarningMEGHaywood, Madison36 min
Nov 3, 3:59 PM CDTSpecial Weather StatementMEGFayette31 min
Nov 3, 4:22 PM CDTSpecial Weather StatementMEGChester38 min
Nov 3, 4:31 PM CDTSpecial Weather StatementMEGHardeman29 min
Nov 3, 4:36 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman39 min
Nov 3, 4:39 PM CDTSpecial Weather StatementMEGCarroll36 min
Nov 3, 4:50 PM CDTSpecial Weather StatementMEGShelby25 min
Nov 3, 4:52 PM CDTSpecial Weather StatementMEGChester38 min
Nov 3, 4:54 PM CDTSevere Thunderstorm WarningMEGShelby36 min
Nov 3, 4:56 PM CDTSevere Thunderstorm WarningMEGShelby23 min
Nov 3, 5:10 PM CDTSpecial Weather StatementMEGHardeman, McNairy50 min
Nov 3, 5:17 PM CDTSpecial Weather StatementMEGFayette43 min
Nov 3, 5:25 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby22 min
Nov 3, 5:34 PM CDTSpecial Weather StatementMEGHardin41 min
Nov 3, 5:40 PM CDTSpecial Weather StatementMEGShelby50 min
Nov 3, 5:53 PM CDTSpecial Weather StatementMEGFayette, Hardeman52 min
Nov 3, 6:28 PM CDTSpecial Weather StatementMEGChester, Hardeman, McNairy47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.